Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 156, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 2005, 7:28 PM CDT for Cumberland County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 2005, 7:28 PM CDT (00:28 UTC)
- Expired
- Jun 28, 2005, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Cumberland County, TN
The radar
The Nashville radar (KOHX), 144 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1585 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:10 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 28, 3:10 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 310 PM CDT TUE JUN 28 2005 .DISCUSSION... SURFACE RIDGE EAST OF THE ATLANTIC COAST WITH MOIST SOUTHERLY FLOW ACROSS THE MIDSTATE. FAR TO THE NORTH A FRONTAL SYSTEM LIES ACROSS THE UPPER GREAT LAKES AND NRN PLAINS. THE AXIS OF AN UPPER TROUGH LIES FORM CENTRAL INDIANA TO SOUTH CENTRAL LOUISIANA. A FETCH OF MOIST MID/UPPER LEVEL MOISTURE EXIST FROM THE SRN GULF NEWD ACROSS THE FLORIDA PANHANDLE TO THE CAROLINAS. MODELS MOVE THE H5 TROUGH OVER THE OHIO VALLEY SLOWLY EWD OVER THE NEXT 48 HRS AS A STRONG SHORTWAVE ENTERS THE NRN PLAINS. THE TROUGH IS EXPECTED TO MOVE THROUGH THE GREAT LAKES ON THU AND FRI WITH W/NW FLOW AT MID LEVELS OVER THE MIDSTATE FROM FRI-SUN. AT THE SURFACE A WEAK FRONTAL SYSTEM IS EXPECTED TO PUSH INTO THE MIDSTATE ON FRI AS THE UPPER WAVE PASSES BY TO THE NORTH. MODELS PUSH THE FRONT SWD TO A CAE-BHM-JAN LINE BY MID DAY SATURDAY. THE GFS HAS THE DRY AIR LINGERING OVER THE AREA THROUGH SUN WITH SLY FLOW RETURNING BY MON AM ALONG WITH A CHANCE OF PRECIP. MOS TEMPS AND POPS ARE IN GOOD AGREEMENT AND CONFORM WELL TO THE TRENDS NOTED ABOVE. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 92 73 93 / 20 30 10 20 CLARKSVILLE 71 92 73 93 / 20 30 10 20 CROSSVILLE 66 83 67 86 / 30 40 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && JLM
In the hours before
Special weather statement, Jun 28, 4:33 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 433 PM CDT TUE JUN 28 2005 TNZ027-059-282300- DAVIDSON-WILLIAMSON- 433 PM CDT TUE JUN 28 2005 THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE OVER SECTIONS OF NASHVILLE AND FRANKLIN. FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS COULD OCCUR WITH PASSAGE OF THESE STORMS. THIS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR THE EVENING RUSH HOUR. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THESE STORMS. 31
Special weather statement, Jun 28, 5:20 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 520 PM CDT TUE JUN 28 2005 TNZ032-065-282330- PUTNAM-WHITE- 520 PM CDT TUE JUN 28 2005 THUNDERSTORMS WITH HEAVY DOWNPOURS WILL MOVE OVER SECTIONS OF PUTNAM AND WHITE COUNTIES. THIS WILL INCLUDE THE CITY OF COOKEVILLE. SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ALSO COULD OCCUR WITH THESE STORMS. FLOODING OF STREETS...ROADWAYS AND LOW LYING AREAS WILL OCCUR WITH PASSAGE OF THE HEAVIER STORMS. THIS WILL MAKE FOR DIFFICULT DRIVING CONDITIONS FOR THE EVENING DRIVE HOME. MOTORIST SHOULD BE ALERT FOR HYDROPLANING CONDITIONS. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.